Alert archive / Wyoming / Red Flag Warnings in 2008
Red Flag Warning 13, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Sep 25, 2008, 12:55 AM MDT for 6 counties in Wyoming. It took effect at Sep 25, 2008, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2008, 12:55 AM MDT (06:55 UTC)
- In effect from
- Sep 25, 2008, 12:00 PM MDT
- Expired
- Sep 25, 2008, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Hot Springs County, WY, Johnson County, WY, Natrona County, WY, Sweetwater County, WY, Washakie County, WY
The radar
The Riverton/Lander radar (KRIW), 55 km from the middle of the area, began a volume at 07:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 6.9 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4074 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KRIW 250655 RFWRIW RED FLAG WARNING NATIONAL WEATHER SERVICE RIVERTON WY 1255 AM MDT THU SEP 25 2008 WYZ279>281-285-289-252130- /O.UPG.KRIW.FW.A.0004.080925T1800Z-080926T0100Z/ /O.NEW.KRIW.FW.W.0013.080925T1800Z-080926T0100Z/ SWEETWATER COUNTY / ROCK SPRINGS BLM / FLAMING GORGE NRA- NATRONA COUNTY / CASPER BLM-JOHNSON COUNTY / CASPER BLM- SOUTH BIGHORN MOUNTAINS- GRANITE / GREEN / FERRIS / RATTLESNAKE MOUNTAINS- 1255 AM MDT THU SEP 25 2008 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 7 PM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 7 PM MDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. WEST TO SOUTHWEST WIND SPEEDS OF 20 TO 30 MPH WILL BE COMMON WITH HIGHER GUSTS LIKELY OVER MOST OF THESE AREAS THIS AFTERNOON AND EARLY EVENING. THE WIND COMBINED WITH VERY LOW RELATIVE HUMIDITY LEVELS IN THE 10 TO 15 PERCENT RANGE...VERY DRY FUELS AND UNSEASONABLY WARM TEMPERATURES WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS BEGINNING THIS AFTERNOON AND CONTINUING THROUGH THE EARLY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. CRITICALLY DRY FUELS...COMBINED WITH STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE VOLATILE FIRE GROWTH POTENTIAL. $$
2 follow-up statements
000 WWUS85 KRIW 252157 RFWRIW RED FLAG WARNING NATIONAL WEATHER SERVICE RIVERTON WY 357 PM MDT THU SEP 25 2008 WYZ279>281-285-289-260100- /O.CON.KRIW.FW.W.0013.000000T0000Z-080926T0100Z/ SWEETWATER COUNTY / ROCK SPRINGS BLM / FLAMING GORGE NRA- NATRONA COUNTY / CASPER BLM-JOHNSON COUNTY / CASPER BLM- SOUTH BIGHORN MOUNTAINS- GRANITE / GREEN / FERRIS / RATTLESNAKE MOUNTAINS- 357 PM MDT THU SEP 25 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. WEST TO SOUTHWEST WIND SPEEDS OF 20 TO 30 MPH ALONG WITH SOME GUSTS TO 35 MPH WILL BE COMMON WITH HIGHER GUSTS LIKELY OVER MOST OF THESE AREAS THIS AFTERNOON AND EARLY EVENING. THE WIND COMBINED WITH VERY LOW RELATIVE HUMIDITY LEVELS IN THE 10 TO 15 PERCENT RANGE...VERY DRY FUELS AND UNSEASONABLY WARM TEMPERATURES WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS THROUGH EARLY THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. CRITICALLY DRY FUELS...COMBINED WITH STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE VOLATILE FIRE GROWTH POTENTIAL. $$ LIPSON
000 WWUS85 KRIW 260058 RFWRIW RED FLAG WARNING NATIONAL WEATHER SERVICE RIVERTON WY 658 PM MDT THU SEP 25 2008 WYZ279>281-285-289-260200- /O.EXP.KRIW.FW.W.0013.000000T0000Z-080926T0100Z/ SWEETWATER COUNTY / ROCK SPRINGS BLM / FLAMING GORGE NRA- NATRONA COUNTY / CASPER BLM-JOHNSON COUNTY / CASPER BLM- SOUTH BIGHORN MOUNTAINS- GRANITE / GREEN / FERRIS / RATTLESNAKE MOUNTAINS- 658 PM MDT THU SEP 25 2008 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING. GUSTY SOUTHWEST WIND WILL RAPIDLY DIMINISH AFTER SUNSET AND RELATIVE HUMIDITY LEVELS WILL BEGIN TO SLOWLY INCREASE....PUTTING AN END TO CRITICAL FIRE WEATHER CONDITIONS OVER NATRONA..JOHNSON...AND SWEETWATER COUNTIES AFTER 700 PM MDT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Sep 24, 4:16 PM MDT, 8 hours 39 minutes earlier.
Area forecast discussion, Sep 24, 4:16 PM MDT, 8 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 416 PM MDT WED SEP 24 2008 .SHORT TERM...TONIGHT THROUGH SATURDAY... HIGH CLOUDS HAVE MOVED ACROSS THE CENTRAL AND NORTH TODAY WITH MORE HIGH CLOUDS UPSTREAM IN IDAHO. MILD TEMPS AND SOME BREEZY AREAS HAVE DEVELOPED THIS PM. WEAK SHORTWAVE MOVING THROUGH MONTANA IN THE WEST SOUTHWEST FLOW ALOFT TONIGHT WILL SPREAD MORE HIGH CLOUDS ACROSS THE AREA. WIND WILL BE LIGHT AND MILD OVERNIGHT LOWS IN MOST PLACES. A STRONGER SHORTWAVE WILL MOVE ACROSS NORTHERN MONTANA AND SOUTHERN CANADA THURSDAY INTO THURSDAY NIGHT. THE AIRMASS OVER WY WILL BE DRY AND NO PRECIP IS EXPECTED. THE 700MB GRADIENT WILL TIGHTEN SOME ALONG WITH THE SURFACE GRADIENT. THIS WILL GET THE WIND BLOWING ACROSS THE CENTRAL AND SOUTHERN CORRIDOR. THE WIND ALONG WITH THE DRY AIRMASS AND WARM TEMPS WILL RAISE THE FIRE WEATHER CONCERNS. THUS HAVE ISSUED A FIRE WEATHER WATCH FOR PARTS OF THE AREA FOR THURSDAY PM AND EARLY EVE. A COLD FRONT MOVES INTO NORTHERN WY LATE THURS NIGHT AND FRIDAY MORNING. THIS FRONT WILL MOVE INTO CENTRAL WY FRIDAY EVENING WITH A SURGE AND REST ALONG THE CONTINENTAL DIVIDE SATURDAY MORNING. FRIDAY LOOKS TO BE A DRY DAY WITH COOLER HIGHS IN THE NORTH AND CENTRAL. THE SOUTH WILL REMAIN WARM WITH SOME BREEZY AREAS. GFS STILL HINTS AT ISOLATED SHOWERS OR STORMS ALONG THE SOUTHERN BORDER FRI PM AND EARLY EVE. WILL NOT ALTER THIS FORECAST. FLOW ALOFT STAYS WEST ON SATURDAY WITH DRY WEATHER EXPECTED. SOME AFTERNOON BREEZES IN FAVORED PLACES. TEMPS WILL WARM A FEW DEGREES FOR SATURDAY. .LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY LAST IN A SERIES OF SHORTWAVES MOVES ALONG FAST ZONAL FLOW NEAR THE MONTANA/CANADIAN BORDER. THIS SHORTWAVE WILL DRIVE ANOTHER WEAK DRY COLD FRONT INTO NORTHERN WYOMING LATE SATURDAY. AFTERWARDS...MEDIUM RANGE DETERMINISTIC MODELS AND GFES/NCEP MEANS CONTINUE TO BE IN GOOD AGREEMENT ON BUILDING HIGH AMPLITUDE RIDGE OVER THE ROCKIES SUNDAY THROUGH TUESDAY IN RESPONSE TO DEEPENING UPSTREAM TROUGH OVER THE EASTERN PACIFIC. GEFS MEAN SLIGHTLY MORE PROGRESSIVE SHIFTING RIDGE AXIS EAST OF AREA MONDAY NIGHT AND TUESDAY WHILE GFS/ECMWF OPS HOLD RIDGE AXIS OVER ROCKIES THROUGH TUESDAY. UNSEASONABLY WARM DAYTIME TEMPERATURES WITH LARGE TEMPERATURE RANGES WILL PREVAIL IN THIS PATTERN UNDER MOSTLY CLEAR TO PARTLY CLOUDY SKIES. BASIN AND VALLEY HIGH TEMPERATURES WILL GENERALLY BE IN THE 70S WITH NIGHTTIME LOWS FROM 30 TO 45. BREEZY CONDITIONS WILL PREVAIL SATURDAY AHEAD OF WEAK FRONT...AND THEN WINDS WILL GENERALLY BE LIGHT FOR THE REST OF THIS PERIOD. && .AVIATION... A PACIFIC WEATHER SYSTEM STILL OFF THE COAST WILL TRACK EAST TOWARD WYOMING THROUGH FRIDAY. AS THIS WEATHER SYSTEM APPROACHES...SOUTHWEST WINDS WILL INCREASE OVER WESTERN AND CENTRAL WYOMING THROUGH THURSDAY ALONG WITH SOME GUSTS OVER 30 MPH. OTHERWISE VFR CONDITIONS ARE EXPECTED ALONG WITH SOME HIGH AND MID CLOUDS MOVING INTO NORTHWEST WY TONIGHT AND SLOWLY SPREADING INTO THE REST OF THE AREA LATER TONIGHT AND THURSDAY. && .FIRE WEATHER... A FIRE WEATHER WATCH HAS BEEN ISSUED FOR FIRE WEATHER ZONES 279...280...281...285 AND 289 FROM 12 PM UNTIL 7 PM THURSDAY AFTERNOON. WIND SPEEDS OF 20 TO 30 MPH WILL BE COMMON WITH HIGHER GUSTS OVER MOST OF THESE AREAS THURSDAY AFTERNOON. THIS COMBINED WITH VERY LOW RELATIVE HUMIDITY...CRITICAL FUELS AND UNSEASONABLY WARM TEMPERATURES MAY LEAD TO EXTREME FIRE WEATHER CONDITIONS THURSDAY AFTERNOON AND EARLY EVENING. OTHERWISE...DRY WEATHER WILL OCCUR TONIGHT THROUGH FRIDAY MORNING. ISOLATED THUNDERSTORMS MAY OCCUR IN FAR SOUTHERN WYOMING ALONG THE UTAH AND COLORADO BORDERS FRIDAY AFTERNOON INTO THE EARLY EVENING. WIND SPEEDS WILL DECREASE THIS EVENING AROUND SUNSET. ON THURSDAY... THE WIND WILL INCREASE AGAIN OVER MOST LOCATIONS AROUND MIDDAY ALONG WITH WARM TEMPERATURES AND LOW RELATIVE HUMIDITY. THE WIND WILL SUBSIDE TOWARD SUNSET THURSDAY EVENING. A COLD FRONT WILL PUSH INTO NORTHERN WYOMING LATE THURSDAY NIGHT AND FRIDAY MORNING BRINGING A WIND SHIFT TO THE NORTH AND NORTHEAST BEHIND IT. THIS WILL LEAD TO A SLIGHTLY COOLER DAY IN THE NORTH AND CENTRAL PARTS OF THE STATE AND SLIGHTLY HIGHER RELATIVE HUMIDITY. THE SOUTH ZONES WILL REMAIN WARM WITH BREEZY AREAS FRIDAY AFTERNOON. && .RIW WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM 12 PM THURSDAY THROUGH 7 PM THURSDAY EVENING FOR WYZ279>281-285-289. && SHORT TERM...AR LONG TERM...AEM AVIATION...LIPSON FIRE WEATHER...AR
Hazardous weather outlook, Sep 24, 5:00 AM MDT, 19 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT WED SEP 24 2008 WYZ001>020-022>030-251100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT WED SEP 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIVERTON
Nearby
Red Flag Warnings in Wyoming, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.